Alert archive / Michigan / Beach Hazards Statements in 2018

Beach Hazards Statement 17, NWS Northern Indiana

September 25, 2018

NWS Northern Indiana issued this beach hazards statement at Sep 25, 2018, 11:13 AM EDT. It took effect at Sep 26, 2018, 12:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2018, 11:13 AM EDT (15:13 UTC)
In effect from
Sep 26, 2018, 12:00 AM EDT
Expired
Sep 26, 2018, 8:00 PM EDT
In force
20 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

387 
WHUS43 KIWX 251513
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1113 AM EDT Tue Sep 25 2018

INZ003-MIZ077-252315-
/O.NEW.KIWX.BH.S.0017.180926T0400Z-180927T0000Z/
La Porte-Berrien-
1113 AM EDT Tue Sep 25 2018 /1013 AM CDT Tue Sep 25 2018/

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement which is in effect from late tonight 
through Wednesday evening. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Winds from the northwest at 15 to 
  25 mph will generate waves of 5 to 8 feet, occasionally higher, 
  late Tuesday night and into Wednesday evening. This will create 
  hazardous swimming conditions.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
5 follow-up statements
302 
WHUS43 KIWX 252002
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
402 PM EDT Tue Sep 25 2018

INZ003-MIZ077-260415-
/O.CON.KIWX.BH.S.0017.180926T0400Z-180927T0000Z/
La Porte-Berrien-
402 PM EDT Tue Sep 25 2018 /302 PM CDT Tue Sep 25 2018/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MIDNIGHT EDT
/11 PM CDT/ TONIGHT THROUGH WEDNESDAY EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Winds from the northwest at 15 to
  25 mph will generate waves of 5 to 7 feet, occasionally higher,
  late Tuesday night and into Wednesday evening. This will create
  hazardous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
893 
WHUS43 KIWX 260150
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
950 PM EDT Tue Sep 25 2018

INZ003-MIZ077-261000-
/O.CON.KIWX.BH.S.0017.180926T0400Z-180927T0000Z/
La Porte-Berrien-
950 PM EDT Tue Sep 25 2018 /850 PM CDT Tue Sep 25 2018/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Winds from the northwest at 15 to
  25 mph will generate waves of 4 to 8 feet, occasionally to 10
  feet late tonight into Wednesday. This will create hazardous 
  swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
409 
WHUS43 KIWX 260808
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
408 AM EDT Wed Sep 26 2018

INZ003-MIZ077-261600-
/O.CON.KIWX.BH.S.0017.000000T0000Z-180927T0000Z/
La Porte-Berrien-
408 AM EDT Wed Sep 26 2018 /308 AM CDT Wed Sep 26 2018/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Winds from the west to northwest at
  15 to 25 mph will generate waves of 4 to 8 feet, occasionally to
  9 feet this morning. This will create hazardous swimming
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
723 
WHUS43 KIWX 261439
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1039 AM EDT Wed Sep 26 2018

INZ003-MIZ077-262245-
/O.CON.KIWX.BH.S.0017.000000T0000Z-180927T0000Z/
La Porte-Berrien-
1039 AM EDT Wed Sep 26 2018 /939 AM CDT Wed Sep 26 2018/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Winds from the west at 5 to 15 mph
  will generate waves of 3 to 5 feet subsiding to 2 to 4 feet by
  this afternoon. This will create hazardous swimming conditions.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
440 
WHUS43 KIWX 261935
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
335 PM EDT Wed Sep 26 2018

INZ003-MIZ077-270000-
/O.CON.KIWX.BH.S.0017.000000T0000Z-180927T0000Z/
La Porte-Berrien-
335 PM EDT Wed Sep 26 2018 /235 PM CDT Wed Sep 26 2018/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Winds from the west at 5 to 15 mph
  will generate waves 2 to 4 feet. This will create hazardous 
  swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 25, 6:42 AM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 25, 6:42 AM EDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
642 AM EDT Tue Sep 25 2018

.SYNOPSIS...
Issued at 313 AM EDT Tue Sep 25 2018

Several rounds of showers and thunderstorms are expected today
into tonight as a cold front moves through. A few thunderstorms
could become strong to severe later this afternoon into this
evening. Highs this afternoon will reach the mid to upper 70s.
Drier and cooler air then filters in behind this front mid to late
week.

&&

.SHORT TERM...(Today and Tonight)
Issued at 313 AM EDT Tue Sep 25 2018

Deep layered southwest flow will continue to ramp up today into this
evening in response to an approaching/amplifying upper trough.
Nocturnal LLJ early this morning in tandem with a subtle mid level
perturbation lifting northeast in this moist southwest flow will
support an increase in shower coverage/intensity early this morning.
Weak elevated instability with this secondary warm advection regime
may even lead to some embedded thunder and brief heavier downpours
as precipitable water values push near 1.60 inches.

The prefrontal moisture axis lingers over the local area later this
morning and afternoon, gradually shifting east with time. This will
keep chances for isolated to scattered showers/storms in the
forecast during this time. MLCAPE values likely increase to btw 1000-
1800 j/kg by mid-late afternoon, highest expected across nw IN/sw
MI where drier conditions and perhaps some thinning/clearing of
low clouds are possible. This in tandem with favorable shear
profiles could result in iso-sct low topped severe convection
rooted in the boundary layer late this afternoon into early this
evening, though muddled warm sector and lag of deeper forced
ascent/steeper mid level lapse rates potentially limit coverage
and severe prospects. Slightly backed sfc flow, low LCL's, and
ramping 0-3 km flow 22-03z does hint at a non-zero tornado risk
if greater MLCAPE is attained. Confidence is low given the
thermodynamic/forcing uncertainties so stay tuned for updates.

Cold front on the leading edge of the seasonably strong upper trough
into the Western Lakes will swing east from IL then mid evening into
the early overnight bringing increasing shower/storm chances.
Unfavorable diurnal timing a definite limiting factor for severe wx
by this time...though strong wind field and lingering MLCAPE (upper
60s-near 70F dewpoints and cooling aloft) could still support a wind
threat if a more organized line segment emerges.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 313 AM EDT Tue Sep 25 2018

Broad troughing will remain in place mid-late week over the North-
Central US and central Canada. Several shortwave will rotate through
the base of the longwave trough through the Upper Midwest and
Western/Northern Great Lakes. The stronger mid level shortwave
mentioned above will lift ene through the Great Lakes on Wednesday
with good cold/dry advection locally post-frontal. Sfc high pressure
then briefly nudges in later Wed-Thur before the next lower
amplitude wave sends a slowing frontal zone south into the area
later Thursday night-Friday. Moisture return and a frontogenetical
response really doesn't set up along this boundary until later
Friday night and Saturday with renewed rain chances (mainly north).
Dry with seasonable temps otherwise.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 626 AM EDT Tue Sep 25 2018

A pair of upper level short waves (central IL/southeast MO) will
continue to lift east-northeast in southwest upper flow this
morning. A moderate low level jet and northward progression of
impressive low level theta-e ridge into northeast Indiana should
allow for additional clusters of showers and a few embedded
storms mainly across northeast Indiana through the midday
affecting KFWA area. A window of diminished rain coverage still
appears possible this afternoon, but additional scattered to
numerous showers and storms are expected to develop late afternoon
into this evening as large scale forcing increases with approach
of primary upper trough and frontal zone. Best chance of thunder
still appears to be in the 21Z-04Z time period due to these above
factors. Still some question as to magnitude of instability so
will likely limit this mention to VCTS with the 12Z TAFs and let
later issuances/amendments narrow down best period for possible
TSRA inclusion. Early morning IFR cigs should improve to MVFR
toward mid-late morning, and possibly to a period of VFR at KSBN
as deeper moisture axis moves across NE IN/NW OH during peak
mixing. Cigs below 2000 feet are possible again tonight with
greater shower/storm chances, and accompanying the passage of
main cold front.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from midnight tonight to 8 PM EDT Wednesday
     for LMZ043-046.

&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 25, 4:21 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
421 AM EDT Tue Sep 25 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
421 AM EDT Tue Sep 25 2018 /321 AM CDT Tue Sep 25 2018/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

There is a chance for thunderstorms today into tonight. A few
thunderstorms may become strong to severe late this afternoon and
evening. Damaging winds to 60 mph will be the primary threat.
However, isolated tornadoes cannot be ruled out, especially across
northern Indiana.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

LMZ043-046-260830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
421 AM EDT Tue Sep 25 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

There is a chance for thunderstorms today into tonight. A few
thunderstorms may become strong to severe late this afternoon into
this evening.

There is a Small Craft Advisory in effect after midnight tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a Small Craft Advisory in effect on Wednesday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:39 PM EDTSpecial Weather StatementIWXVan Buren36 min
Sep 25, 7:45 PM EDTSpecial Weather StatementIWXBerrien45 min
Sep 25, 4:06 AM EDTSmall Craft AdvisoryIWX40 hr
Sep 25, 11:53 AM EDTAreal Flood AdvisoryIWXBlackford, Cass, Grant, Huntington, Jay, Miami and 2 more4 hr
Sep 25, 6:31 PM EDTSpecial Marine WarningIWX89 min
Sep 25, 7:56 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke49 min
Sep 25, 7:58 PM EDTSpecial Marine WarningIWX47 min

Nearby

Beach Hazards Statements in Michigan, 2018Beach Hazards Statements in Indiana, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.